Thunderstorm Wind, Lauderdale
- When
- August 22, 1:30 PM CST
- Where
- Lauderdale County, 3.45 mi N of Kewanee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -88.450
Trees were blown down along Kewanee Road.
The combination of a weak front, strong upper disturbance, and daytime heating, increased instability and brought a round of severe storms to the region on the afternoon and evening of August 22. These storms produced wind damage along with isolated instances of flash flooding.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
The combination of a weak front, strong upper disturbance, and daytime heating, increased instability and brought a round of severe storms to the region on the afternoon and evening of August 22. These storms produced wind damage along with isolated instances of flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 22, 9:12 AM CST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CDT SUN AUG 22 2010
.UPDATE...FEW CHANGES NEEDED TO THE GOING FORECAST THIS MORNING.
EAST/WEST ORIENTED SFC BOUNDARY LIES ACROSS NORTH CENTRAL MS THIS
MORNING AND WILL PROVIDE FOCUS FOR CONVECTION EARLY THIS AFTERNOON.
ROUGHLY 15KT OF NORTHERLY MID LEVEL FLOW WILL PROMOTE CONVECTIVE
PROPAGATION TO THE SOUTH ACROSS THE REST OF THE CWA ALONG DEVELOPING
OUTFLOW BOUNDARIES THROUGH THE AFTERNOON AND INTO THE EARLY EVENING.
LATEST NWP GUIDANCE/MORNING RAOB ANALYSIS SHOWS EXTREMELY UNSTABLE
CONDITIONS DEVELOPING THIS AFTERNOON WITH SBCAPES RISING ABOVE
4000J/KG...POSSIBLY AS HIGH AS 5000J/KG IN ISOLATED LOCATIONS. 12Z
JAN RAOB INDICATES LAYER OF DRY AIR CENTERED ABOUT 700MB PROMOTING
DCAPE VALUES IN EXCESS OF 1000J/KG THIS AFTERNOON...AND DAMAGING
WINDS IN EXCESS OF 60MPH WILL CERTAINLY BE POSSIBLE WITH TODAYS
STORMS.
AFTERNOON HIGH TEMPERATURES LOOK ON TRACK WITH TEMPS NEAR 100 DEGREES
IN THE DELTA AND HIGH 90S ELSEWHERE. THESE TEMPERATURES COMBINED WITH
MID 70S DEW POINTS WILL PUSH HEAT INDICES ABOVE 105 DEGREES THIS
AFTERNOON AND WILL MAKE NO CHANGES TO THE GOING HEAT ADVISORY. UPDATED
PRODUCTS ARE POSTED... UPDATED AVIATION DISCUSSION BELOW. /BK/
&&
.PREV DISCUSSION... /ISSUED 503 AM CDT SUN AUG 22 2010/
..ONE MORE HOT AND HUMID DAY WITH SEVERE STORMS POSSIBLE THIS
AFTERNOON...
SHORT TERM...MAIN FOCUS IS ON STORMS TODAY AND THE POTENTIAL FOR SVR
WX. AFTER THAT...A MUCH DRIER AIRMASS WILL FILTER IN AND THE HUMIDITY
WILL BE MUCH MUCH LESS. HOWEVER...TEMPS WILL STILL REMAIN WARM WITH
ABV NORMAL READINGS EXPECTED FOR HIGHS.
FOR TODAY...A CLUSTER OF STORMS DEVELOPED TO OUR NORTH AND HAS
SHIFTED S/SE OVER THE PAST COUPLE HOURS AS A OUTFLOW
BOUNDARY/GRAVITY WAVE HAS PROPAGATED SOUTH. SOME ISO CONVECTION IS
EXPECTED THROUGH 6-8 AM ACROSS THE NE PORTION BUT FOR THE MOST PART
THAT ACTIVITY IS EXPECTED TO DISSIPATE. THIS BOUNDARY...ALONG WITH
THE ACTUAL SFC FRONT WILL STALL AND LIKELY BE STRETCHED FROM CENTRAL
AR THROUGH N MS LATER TODAY. MAP ANALYSIS SHOWS THE 850MB THETA E
AXIS ACROSS AR AND EXTENDING INTO W TN WHICH IS IN THE WAKE OF THE
LATE EVENING STORMS. ALOFT...THE AXIS OF THE STRONG S/W IS IN THIS
GENERAL LOCATION AS WELL. FORECAST MODELS CONTINUE TO SHOW THE
MID/UPPER S/W TO SHIFT SOUTH TODAY AS IT ROTATE AROUND THE EASTERN
PERIPHERY OF THE RIDGE. IN THE LOW LEVEL...THE 850M THETA E AXIS
WILL SHIFT AS WELL AND BECOME MORE ORIENTED NW-SE. THE SFC BOUNDARY
WILL ALSO SHIFT A BIT SOUTH AS IT RESPONDS TO THE MID LEVEL WAVE. AS
THIS OCCURS...LOW LEVEL MOISTURE CONVERGENCE WILL INCREASE ALONG AND
AHEAD OF THE SFC BOUNDARY AND LEFT OVER OUTFLOW FEATURES. OUR AREA
WILL ALSO BE LOCATED WITHIN A LOW LEVEL THERMAL AXIS AND WE SHOULD
SEE A RAPID WARMUP THIS MORNING. TODAY WE WILL PEAK WITH THE HEATING
AND ALL AREAS SHOULD REACH 96-100 DEGREES. INSTABILITY WILL BECOME
QUITE HIGH WITH ROUGHLY 4000 J/KG OF SBCAPE EXPECTED AS HOT SFC
TEMPS COMBINE WITH THE MOIST BOUNDARY LAYER. LAPSE RATES ALOFT WILL
ALSO BE A BIT STEEPER THAN PREV DAYS WITH VERTICAL TOTALS 26-27C
RESPECTIVELY. DCAPE VALUES WILL BE HIGH WITH 1200-1500 J/KG
EXPECTED. WITH THE STAGE SET...ALL WE WILL NEED IS SOME ASCENT. WE
HAVE THAT AS OUR S/W MOVES SOUTHWARD DURING THE AFTERNOON. MID LEVEL
FLOW WILL BE AROUND 15KTS AND THAT WILL HELP ORGANIZED STORMS MORE
THAN USUAL. SCT SVR STORMS ARE ANTICIPATED WITH MOST OF THE ACTIVITY
OCCURRING SOUTH OF A LAKE PROVIDENCE TO PHILADELPHIA LINE.
I EXPECT SFC BASED CONVECTION TO GET GOING BETWEEN NOON AND 2 PM
WITH THE MAJORITY OF THE ACTIVITY OCCURRING BETWEEN 2 AND 7 PM.
STORMS WILL EVOLVE AND MOVE FROM NORTH TO SOUTH. DMG WIND GUSTS WILL
BE THE PRIMARY RISK. WITH SVR WX INGREDIENTS HIGHER THAN TYPICAL AND
DCAPE VALUES PUSHING 1500 J/KG...WIND GUSTS COULD PUSH 70 MPH. WILL
WORD ACCORDINGLY IN THE HWO. CONTINUOUS LIGHTNING WILL ALSO OCCUR
WITH SOME STORMS...AS THE STRONGEST PUSH EXTREME 5 MIN CG RATES.
TODAY COULD BE A DAY WHERE A SVR TS WATCH MAY BE NEEDED...STAY TUNED.
THE HEAT ADV LOOKS GOOD TODAY AS THE AREA PEAKS IN THE HEAT
DEPARTMENT. HEAT INDICES WILL TOP OUT BETWEEN 105-112 BEFORE SOME
RELIEF COMES FROM STORMS AND OUTFLOWS. WILL LET IT RIDE UNTIL 7 PM.
FOR TONIGHT...SOME ACTIVITY COULD LINGER TO 8-9 PM...BUT THAT IS A
LOW PROBABILITY. MOST OF THE NIGHT PERIOD WILL BE QUIET WITH CLEAR
SKIES. THE LOW LEVEL DRY AIR WILL BE LAGGING SOME...SO OVERNIGHT
LOWS WILL REMAIN IN THE 70-75 RANGE.
THE DRIER AIR WILL MAKES IT PUSH INTO THE CWA MON. THE ACTUAL
PRESSURE TROUGH WILL SLIDE SOUTH...BUT NOT FULLY MAKE IT THROUGH THE
CWA. AS A RESULT...THE LOW LEVEL TEMPS WILL REMAIN QUITE HIGH AND
READINGS MON AFTERNOON WILL BE 96-100 DEGREES...JUST LESS HUMID.
MORE DRY LOW LEVEL AIR FILTERS IN MON NIGHT AND WE SHOULD SEE LOWS
DIP INTO THE UPPER 60S. SINCE JUNE 1...THERE HAS ONLY BEEN A COUPLE
OCCASIONS WHERE LOWS HAVE DIPPED INTO THE 60S...THE FIRST WEEK OF
JUNE AND AROUND THE 4TH OF JULY.
AS FOR WX/POPS...MON AND MON NIGHT WILL BE QUIET AND NO PRECIP IS
EXPECTED. A VERY DRY AIRMASS WILL BE MOVING IN WITH STRONG MID LEVEL
CAPPING EXPECTED. /CME/
LONG TERM...TUESDAY THROUGH NEXT SUNDAY...
A SUBSTANTIALLY DRIER AIRMASS WILL BE PRESENT ACROSS THE ARKLAMISS
REGION IN THE WAKE OF THE AFOREMENTIONED SURFACE FRONT FOR THE
MID/LATE-WEEK TIME FRAME. MULTI-MODEL CONSENSUS IS FOR THE FRONT AND
DEEP-LAYER MOISTURE TO REMAIN SOUTH OF THE CWA THROUGH FRIDAY.
EARLIER RUNS OF THE OPERATIONAL GFS DEPICTED THE FRONT HANGING UP
OVER THE CENTRAL CWA THROUGH THE WEEK...WHILE THE 22/0000 UTC RUN OF
THE GFS HAS CAUGHT UP TO THE OTHER GUIDANCE IN KEEPING THE FRONT AND
DEEP MOISTURE SOUTH OF THE CWA. THUS...FORECAST CONFIDENCE IN A VERY
DRY AIRMASS ACROSS THE REGION FOR THE WEEK HAS BEEN FURTHER
INCREASED.
NWP GUIDANCE INDICATES THAT THE SUPPLY OF DRY AIR WILL BE MAINTAINED
BY SUBSIDENCE TO THE WEST OF A DEEP-LAYER CYCLONE AND ASSOCIATED
TROUGH TO BE POSITIONED OVER THE EAST COAST. THESE FEATURES ARE
FORECAST TO BECOME NEARLY STATIONARY FOR MONDAY THROUGH
WEDNESDAY...ALLOWING A BUILDING RIDGE IN THE LOW LEVELS ACROSS THE
GREAT LAKES REGION. DIFFLUENT NORTHERLY FLOW SOUTH OF THE RIDGE WILL
MAINTAIN DRY AIR ADVECTION ACROSS THE CWA THROUGH THE WEEK. FOR
TUESDAY AND WEDNESDAY...DEWPOINTS ARE EXPECTED TO BE IN THE UPPER
50S AND LOWER 60S...WITH PWATS FROM 0.7 TO 1.0 INCH.
BY LATE WEEK...A SHORTWAVE TROUGH MOVING EASTWARD ACROSS SOUTHERN
CANADA IS PROGGED TO ABSORB THE EAST COAST CYCLONE/TROUGH WHILE
AMPLIFYING OVER THE EASTERN UNITED STATES. STRONG SUBSIDENCE WEST OF
THE TROUGH AXIS WILL SERVE TO SUBSTANTIALLY ENHANCE A LOW-LEVEL
ANTICYCLONE OVER THE MIDWEST AND GREAT LAKES REGION. THIS
ANTICYCLONE WILL BE ASSOCIATED WITH A SOMEWHAT COOLER AND
SIGNIFICANTLY DRIER AIRMASS...WHICH WILL SURGE SOUTH INTO THE REGION
IN THE WAKE OF A REINFORCING FRONT EXPECTED TO TRAVERSE THE REGION
WEDNESDAY NIGHT. OUTPUT FROM GFS/ECMWF SUGGESTS POST-FRONTAL
DEWPOINTS FALLING INTO THE LOWER 50S...POTENTIALLY SLIGHTLY
LOWER...WITH PWATS IN THE 0.5 TO 0.7 INCH RANGE. PWAT VALUES WILL BE
RUNNING 40 TO 60 PERCENT OF NORMAL THROUGH THE WEEK. IN FACT...BASED
ON CLIMATOLOGICAL RECORDS OF PWAT VALUES AT KJAN...PWATS ARE
EXPECTED TO BE BELOW THE 25TH PERCENTILE THROUGH THE WEEK. GIVEN
THESE ANOMALOUSLY DRY CONDITIONS AREAWIDE...AND IN THE ABSENCE OF
ANY SUBSTANTIAL DEEP-LAYER ASCENT...GENERALLY CLEAR SKIES ARE
EXPECTED THROUGH THE WEEK AND MENTION OF ANY SHOWERS OR STORMS WAS
ENTIRELY REMOVED FROM THE FORECAST FROM TUESDAY THROUGH FRIDAY. THE
PASSAGE OF THE REINFORCING FRONT WILL ONLY BE ACCOMPANIED BY A
SLIGHT INCREASE IN CLOUD COVERAGE DUE TO LOW-LEVEL MOISTURE
CONVERGENCE...BUT CONDITIONS WILL STILL REMAIN TOO DRY WITH LIFT TOO
SHALLOW FOR ANY PRECIP.
AS FOR TEMPERATURES THIS WEEK...GIVEN H85 TEMPERATURES AROUND 19C
PRIOR TO THE PASSAGE OF THE REINFORCING FRONT...AND STRONG MIXING
WITH NEARLY FULL INSOLATION DURING THE DAY...HIGH TEMPERATURES ARE
EXPECTED TO REACH THE MIDDLE 90S ON TUESDAY AND WEDNESDAY.
HOWEVER...MODELS SHOW THAT THE REINFORCING FRONT WILL BE ACCOMPANIED
BY A PRONOUNCED LOW-LEVEL THERMAL GRADIENT IN RESPONSE TO
AMPLIFICATION OF THE EAST CONUS TROUGH...WITH H85 TEMPERATURES
FALLING BY AT LEAST 2C FOLLOWING PASSAGE OF THE FRONT. THE
OPERATIONAL GFS APPEARS TO BE AN OUTLIER IN HOW AGGRESSIVE IT POOLS
COOLER AIR INTO THE REGION. THUS...TEMPERATURES WERE INCREASED
SLIGHTLY ABOVE MEX GUIDANCE TOWARD MEN GUIDANCE FOR THURSDAY AND
FRIDAY...WITH HIGHS RANGING FROM THE UPPER 80S ACROSS THE FAR NORTH
TO THE LOWER AND MIDDLE 90S ACROSS THE SOUTH. LOW TEMPERATURES WILL
GENERALLY BE IN THE 60S GIVEN STRONG NOCTURNAL RADIATION COOLING
WITH THE DRY AIRMASS IN PLACE. THE COOLEST READINGS ARE EXPECTED
WEDNESDAY AND THURSDAY NIGHTS ACROSS NORTHERN AREAS...WHERE LOWS ARE
EXPECTED TO FALL INTO THE LOWER AND MIDDLE 60S WHICH WILL BE SEVERAL
DEGREES BELOW SEASONAL AVERAGES.
BY NEXT WEEKEND...DEEP-LAYER MOISTURE IS EXPECTED TO BEGIN TO RETURN
TO THE REGION AS THE LOW-LEVEL FLOW VEERS FROM NORTHEAST TO
SOUTHEAST AND ADVECTS GULF MOISTURE BACK INTO THE CWA. THIS INCREASE
IN MOISTURE WILL BE ACCOMPANIED BY AN INCREASED CHANCE FOR SHOWERS
AND STORMS...MAINLY ACROSS SOUTHEASTERN AREAS ON SUNDAY. RECENT RUNS
OF THE ECMWF AND A FEW CMC ENSEMBLE MEMBERS INDICATE A SURFACE WAVE
OVER THE NORTHERN GULF OF MEXICO NEXT WEEKEND. THESE SOLUTIONS COULD
IMPLY ENHANCED PRECIP CHANCES OVER PORTIONS OF THE REGION.
HOWEVER...CONFIDENCE IN THESE SOLUTIONS IS LOW...AS A LARGE AMOUNT
OF OTHER GUIDANCE DOES NOT DEPICT THE DEVELOPMENT OF A WAVE. /COHEN/
&&
.AVIATION...VFR MID LEVEL CLOUD BANDS THIS MORNING MOVING SWD 15KT
WITH ISOLATED SHRA/TSRA NOTED FROM BASTROP TO KTVR-KJAN-KMEI. A
LITTLE BETTER SURFACE FRONTAL DEFINITION ALONG A 1013MB AXIS JUST
ENTERING OUR NRN CWFA. BRIEF MVFR/IFR CONDITIONS NEAR THE CONVECTION
WHICH SHOULD CONTINUE MOVING SWD 13KTS AND GRADUALLY INCREASE/EXPAND
TO AT LEAST SCATTERED COVERAGE FOR SRN 2/3 OF OUR CWFA. THE MORNING
RAOBS DEPICTED PLENTY OF MOISTURE FOR THE IMPROVED COVERAGE OF
SHRA/TSRA THIS AFTERNOON IN OVERALL WNW FLOW REGIME. A FEW SEVERE
TSRA POSSIBLE MAINLY S OF I-20 FOR WIND GUSTS OF 60KTS FROM 20Z-03Z.
OTHERWISE... BROKEN CLOUDS 3-5K FEET THIS AFTERNOON WILL GIVE WAY TO
DRYING NLY FLOW EARLY TONIGHT PUSHING LEFTOVER TSRA CLOUD DEBRIS
INTO SRN MS. EXPECT FROPA TO PROGRESS INTO SRN MS BY LATE EVENING TO
BRING IN A LONG STRETCH OF SEVERAL DAYS VFR ACROSS THE CWFA. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 98 74 98 71 / 39 8 2 0
MERIDIAN 97 71 98 66 / 43 9 0 0
VICKSBURG 99 73 98 68 / 36 9 2 0
HATTIESBURG 98 76 100 71 / 61 22 12 0
NATCHEZ 96 74 96 72 / 49 20 11 0
GREENVILLE 100 74 98 69 / 17 6 0 0
GREENWOOD 99 73 98 67 / 17 6 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
BK/40HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 534 AM CDT SUN AUG 22 2010 ARZ074-075-MSZ018-019-025>039-231045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 534 AM CDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL OCCUR TODAY AS THE AREA REMAINS JUST AHEAD OF A SURFACE FRONT. HIGHS WILL RANGE FROM 95 TO 100 DEGREES WITH HEAT INDICES AROUND 110. THE HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM. MOST OF THE STORM ACTIVITY TODAY WILL OCCUR SOUTH OF THE AREA. HOWEVER...A FEW ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THE AFTERNOON. WIND GUSTS BETWEEN 50 AND 60 MPH COULD OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-015-016-023>026-MSZ040>066-072>074-231030- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 530 AM CDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY FOR LOCATIONS SOUTH OF A LAKE PROVIDENCE TO PHILADELPHIA LINE. THE PRIMARY TIME FOR THIS SEVERE ACTIVITY WILL BE BETWEEN 2 AND 7 PM. STORMS WILL ORGANIZE IN A VERY HOT AND UNSTABLE ENVIRONMENT DURING THE EARLY AFTERNOON AND DEVELOP SOUTHWARD THROUGH LATE AFTERNOON. DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH WILL BE THE MAIN RISK ALONG WITH CONTINUOUS LIGHTNING. HOT AND HUMID CONDITIONS WILL OCCUR TODAY AS THE AREA REMAINS JUST AHEAD OF A SURFACE FRONT. HIGHS WILL RANGE FROM 95 TO 100 DEGREES WITH HEAT INDICES BETWEEN 108 AND 112 DEGREES. THE HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 836 AM CDT SUN AUG 22 2010 LAZ007-008-015-221420- MOREHOUSE LA-WEST CARROLL LA-RICHLAND LA- 836 AM CDT SUN AUG 22 2010 ...ISOLATED THUNDERSTORMS MOVING SOUTH TOWARD RAYVILLE... AN ISOLATED STRONG THUNDERSTORM CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND GUSTY WINDS TO 35 MPH WAS LOCATED NEAR OAK RIDGE OR 11 MILES NORTH OF RAYVILLE AT 834 AM CDT...MOVING SOUTH AT 15 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT CROSSES INTERSTATE 20 PRODUCING SOME PONDING OF WATER ON ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN RICHLAND...SOUTHWESTERN WEST CARROLL AND SOUTH CENTRAL MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 931 AM CDT SUN AUG 22 2010 LAZ016-MSZ047-221515- WARREN MS-MADISON LA- 931 AM CDT SUN AUG 22 2010 ...ISOLATED STORM MOVING SOUTHEAST TOWARD VICKSBURG AREA... AN ISOLATED STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINS UP TO ONE HALF INCH AND GUSTY WINDS OF 35 MPH WAS LOCATED 7 MILES WEST OF VICKSBURG AT 930 AM CDT...MOVING SOUTHEAST AT 10 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM ALONG WITH PONDING OF WATER ON ROADS AS IT CROSSES INTERSTATE 20 JUST EAST OF MOUND LOUISIANA. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN WARREN COUNTY...AND SOUTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 144 PM CDT SUN AUG 22 2010 MSZ052-058-221925- CLARKE MS-LAUDERDALE MS- 144 PM CDT SUN AUG 22 2010 ...CLUSTER OF STRONG STORMS MOVING SOUTHEAST NEAR MERIDIAN... A CLUSTER STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS OF ONE HALF TO ONE INCH AND GUSTY WINDS OF 30 TO 40 MPH WAS LOCATED 3 MILES WEST OF TOOMSUBA AT 144 PM CDT...MOVING SOUTHEAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS ALONG WITH PONDING OF WATER ON ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN LAUDERDALE AND NORTHEASTERN CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 212 PM CDT SUN AUG 22 2010 ARZ074-221940- ASHLEY AR- 212 PM CDT SUN AUG 22 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF MONTROSE AT 212 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. JA
The Jackson/Brandon,MS radar (KDGX), 146 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
29 thunderstorm wind, 3 strong wind, 3 flash flood. Local standard time, as filed.
Trees were blown down along Kewanee Road.
Trees were blown down along Highway 19 south southeast of Meridian.
Trees were blown down along T.M. Jones Road south of Meridian. A couple of trees were blown down along 65th Avenue in Meridian.
Large tree limbs and branches with diameters of at least 2 inches were blown down.
A tree was snapped and numerous large limbs were blown down on Gluckstadt and Dewees Roads.
Large trees were blown down along with power lines at Jones Street and Main Street. There were multiple other reports of trees down around the city of Madison.
Several trees were blown down along Highway 17.
Trees were blown down along Highway 17 southeast of Lexington.
Several trees were blown down.
A roof was blown off an outbuilding. Limbs were observed down on County Line Road.
Trees and limbs were blown down around Pickens.
Two large pine trees were blown down. A number of small pine and cedar trees were snapped. It was likely caused by an outflow from a severe storm passing just west of the damaged location.
Multiple power lines were blown down along with some trees southeast of Newton.
Trees were blown down on Highway 17, Loring Road, and Rocky Hill Road.
A roof was blown off of a portion of Lake Elementary School. A total of five classrooms and a library were affected. Baseball light poles were blown down and some field houses were blown across the field into an adjacent property.
Numerous trees were blown down in the area around Hollandale.
Several trees were blown down near the Hero community.
A tree was blown down across the intersection of Carterville Road and Baker Street.
A strong microburst caused damage to a few homes and downed several power lines. Trees were blown down in Rolling Fork as well.
A large tree was blown down across Sumrall Road.
Multiple power lines and trees blown down in the Polkville area.
Numerous trees were blown down across southern Jones County.
Several streets were flooded in the Hillsboro Community.
Scattered trees were blown down across roads in Covington County.
Water covered Highway 501 south of Forest. Water also covered the intersection of Highway 35 and Highway 80 in the Forest Community.
A couple of trees and power lines were blown down across Vicksburg. A 34 mph wind gust was recorded from an outflow boundary from the northwest.
Numerous power poles and trees were blown down across western Claiborne County.
A few trees were blown down around Bassfield on Rogers Road, Sims Lane, and Stubbs Road.
Street flooding was observed in downtown Laurel on Teresa, Ellisville, and Jefferson Streets.
Trees were blown down on Tate, Wickcliiffe, and Duckpond Roads. Power lines were reported down on Artman Road.
Numerous limbs and branches were blown down. Some of the larger ones were down near the intersection of Eastside Drive and Rustic Drive just north of Lakeland Drive.
Trees and power lines were blown down in the Castlewoods Subdivision. Six hundred and twenty five customers lost power.
A Copiah County icon was blown down from thunderstorm winds during the early evening of August 22nd. This icon was a barn which stood in a pasture just off Interstate 55 in central Copiah County. The Rainbow Barn as it was known, survived many storms over the years, even Hurricane Katrina. However, the weakened structure failed and was blown down by a storm on the evening of August 22nd.
Multiple power lines and trees were blown down around Wesson.
A few trees were blown down west of New Hebron.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250663, 250664, 251748, 251734, 251736, 251739, 251751, 251754, 251755, 251756, 251769, 251765, 251775, 251772, 251778, 251779, 251781, 251782, 251789, 251790, 251792, 251794, 251798, 251800, 251814, 251804, 251817, 251825, 251829, 251834, 251837, 251839, 259287, 251842, 251843.